Alert archive / Arkansas / Tornado Warnings in 2019

Tornado Warning 6, NWS Little Rock, AR

March 24, 2019Polk County, Scott County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 24, 2019, 7:33 PM CDT for Polk County, Scott County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2019, 7:33 PM CDT (00:33 UTC)
Expired
Mar 24, 2019, 7:57 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

Counties Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 24, 6:43 PM CDT, 50 minutes earlier.

Area forecast discussion, Mar 24, 6:43 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
643 PM CDT Sun Mar 24 2019

.AVIATION...
Deep convection starting over northern and western Arkansas at
this time as a cold front approaches the area. The system will
move slowly across the state tonight with scattered showers and
thunderstorms accompanying the boundary. Some of these storms may
be strong to severe with gusty winds and hail the primary
concern. Winds will shift from the southeast to the northwest
behind the boundary. VFR conditions will prevail for the majority
of the period with the exception of MVFR conditions when the
storms pass through. Low level moisture will remain over the north
for a good part of the day Monday.

&&

.PREV DISCUSSION...(ISSUED 213 PM CDT Sun Mar 24 2019)
SHORT TERM...Tonight Through Tuesday

Satellite imagery and surface obs were showing a surface cold front
extending from around Joplin, MO southwestward through eastern OK on
into north central TX. A capping inversion was inhibiting the
development of any thunderstorms through the early afternoon hours,
but this will change as the front progresses southeastward and the
cap breaks. The front is currently on track to enter the northwest
portion of AR in a couple of hours and will sweep southeastward
through the forecast area during the evening and overnight hours.
Latest runs of short-term models were indicating the development of
discrete thunderstorms/supercells along the front beginning around
00Z. Any storms that do form will be able to tap into CAPE values
greater than 1,000 J/kg but approaching 2,000 J/kg over the
southwest portion of the state. The front will also have some upper
level support as a shortwave trough traverses the area amidst quasi-
zonal flow aloft. While large hail and strong winds are the most
likely severe weather modes, the possibility of tornadoes has crept
up some due to increased low level shear availability. Incidentally,
the SPC has placed an area of enhanced risk in the Day 1 Severe
Outlook over southwest AR in line with the aforementioned reasoning.

Drier northwest flow will develop across AR, both at the surface and
aloft, on Monday as the progressive front exits the forecast area to
the southeast and a broad mid/upper level ridge builds eastward into
the state from the western U.S. Afternoon highs will generally range
from the mid 60s over the higher terrain of northern AR to the lower
70s over the southern portion of the forecast area. Precipitation-
free conditions, along with clearing skies, will prevail Monday
night/Tuesday as the aforementioned ridge of high pressure continues
to build over the state. Under mostly sunny skies with light
northeast winds on Tuesday, high temperatures will mostly range from
the upper 50s over the northern higher terrain to the mid 60s over
the south.

LONG TERM...Tuesday Night Through Sunday

Upper ow pressure will be over Alabama and Georgia to begin the
extended period with a large upper ridge over the Plains. This ridge
will expand over much of the country Wednesday as the upper low
moves off the southeast coast of the U.S. By Friday, a strong upper
low pressure moves into the Rockies, moving slowly southeast
Saturday and Sunday.

High pressure over the area Tuesday night and Wednesday will move
east of the area Thursday. Low pressure in the Plains Friday will
bring a warm front across Arkansas and the associated cold front
through the state Friday night. As instability increases, chances
for showers and thunderstorms will increase Thursday night and will
be greatest Friday night and Saturday. Temperatures will be close to
normal through much of the period but below normal by Sunday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GOUDSWARD
Hazardous weather outlook, Mar 24, 5:33 PM CDT, 2 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
533 PM CDT Sun Mar 24 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-252245-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
533 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This evening and Tonight

A cold front will continue to move into Arkansas from the
northwest this evening and eventually push through the rest of
the state tonight. Showers and thunderstorms are expected to
accompany the front. A few storms could become severe with large
hail, damaging winds, and possibly a tornado.

.Spotter activation is possible.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Unsettled weather will return to the region later in the week as a
new storm system affects Arkansas. Thunderstorm chances are in the
forecast, but the potential for any severe weather remains uncertain
at this time.

.Spotter Information Statement...

Spotter activation may be needed this evening and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Mar 24, 6:31 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
631 PM CDT SUN MAR 24 2019

ARZ012-250015-
Newton AR-
631 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEWTON COUNTY UNTIL 715
PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 15 miles southeast of Huntsville, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Jasper...                         Lost Valley State Park...
Piercetown...                     Carver...
Upper Buffalo Wilderness Area...  Wayton...
Boxley...                         Mossville...
Low Gap...                        Crossroad...
Vendor...                         Parthenon...
Swain...                          Gum Springs in Newton County...
Mt Judea...                       Deer...
Cowell...                         Nail...
Ponca...                          Hasty...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Arkansas.

LAT...LON 3603 9300 3575 9304 3584 9353 3588 9353
      3588 9350 3592 9351 3592 9349 3595 9349
      3595 9347 3597 9347 3597 9345 3602 9345
TIME...MOT...LOC 2330Z 276DEG 27KT 3592 9355

Cavanaugh
Special weather statement, Mar 24, 6:58 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
658 PM CDT SUN MAR 24 2019

ARZ021-250045-
Johnson AR-
658 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 745
PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wiederkehr Village, or near Ozark, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville...                    Lamar...
Knoxville...                      Woodland...
Spadra...                         Holman...
Lake Dardanelle...                New Spadra...
Harmony...                        Lutherville...
Piney Bay Recreation Area...      Union City...
Hunt...                           Hillcrest in Johnson County...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
western Arkansas.

LAT...LON 3558 9370 3559 9325 3547 9326 3547 9330
      3536 9330 3539 9343 3542 9343 3543 9344
      3542 9347 3541 9348 3547 9371
TIME...MOT...LOC 2358Z 275DEG 25KT 3552 9375

Cavanaugh

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:22 PM CDTSevere Thunderstorm WarningLZKPolk, Scott38 min
Mar 24, 7:38 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Newton, Pope, Searcy, Van Buren52 min
Mar 24, 7:48 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy42 min
Mar 24, 7:53 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott52 min
Mar 24, 8:26 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Pope, Searcy, Van Buren and 1 more49 min
Mar 24, 8:30 PM CDTSevere Thunderstorm WarningLZKPolk45 min
Mar 24, 8:43 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk62 min
Mar 24, 9:12 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Jackson, Van Buren, White48 min
Mar 24, 9:17 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk43 min
Mar 24, 9:32 PM CDTSpecial Weather StatementLZKVan Buren28 min
Mar 24, 9:55 PM CDTSpecial Weather StatementLZKScott50 min
Mar 24, 10:03 PM CDTSpecial Weather StatementLZKWhite57 min
Mar 24, 10:05 PM CDTSpecial Weather StatementLZKVan Buren40 min
Mar 24, 10:10 PM CDTSpecial Weather StatementLZKMontgomery50 min
Mar 24, 10:28 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White, Woodruff47 min
Mar 24, 10:31 PM CDTSpecial Weather StatementLZKScott44 min
Mar 24, 10:35 PM CDTSevere Thunderstorm WarningLZKScott40 min
Mar 24, 10:50 PM CDTSpecial Weather StatementLZKHot Spring55 min
Mar 24, 11:11 PM CDTSpecial Weather StatementLZKHot Spring64 min
Mar 24, 11:15 PM CDTSpecial Weather StatementLZKWoodruff30 min
Mar 24, 11:30 PM CDTSpecial Weather StatementLZKGrant45 min
Mar 24, 11:41 PM CDTSpecial Weather StatementLZKPike34 min
Mar 24, 11:45 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson45 min
Mar 24, 11:46 PM CDTSevere Thunderstorm WarningLZKClark, Pike44 min
Mar 24, 11:48 PM CDTSpecial Weather StatementLZKWoodruff27 min
Mar 25, 12:22 AM CDTSpecial Weather StatementLZKArkansas, Jefferson, Lincoln38 min
Mar 25, 12:52 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln38 min
Mar 25, 1:31 AM CDTSpecial Weather StatementLZKDesha29 min
Mar 25, 1:45 AM CDTSpecial Weather StatementLZKOuachita30 min
Mar 25, 2:05 AM CDTSpecial Weather StatementLZKCalhoun40 min
Mar 25, 2:26 AM CDTFlash Flood WarningLZKBradley, Calhoun, Clark, Cleveland, Dallas, Desha and 3 more3 hr
Mar 25, 2:45 AM CDTSpecial Weather StatementLZKBradley, Calhoun, Drew, Ouachita45 min

Nearby

Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.